PSSD Symptoms (Official Thread)

General discussions. Feel free to use this like a support group also.
Terabithia
Posts: 78
Joined: Sun Aug 21, 2022 4:06 am
Contact:

Re: Can you feel fear, anxiety or panic?

Unread post by Terabithia »

iggy131313 wrote: Wed Aug 09, 2017 11:32 am No one seems to listen to me when I say that I believe pssd and anhedonia is caused by nmda downregulation...look at the evidence, fear, anxiety, panic not there any more...that's glutamate....why can't men get a hard on when they are drunk? Bloody nmda blockade that's why...

People should try kindling themselves or taking nmda antagonists
If you’re still around the forum would you be able to explain what you mean by kindling in this scenario? Also if you could update us on your trial with Ritanserin and if you still suffer from PSSD?

Thanks
User avatar
guacamo
Posts: 170
Joined: Tue Jun 29, 2021 3:03 am
Contact:

Re: PSSD Symptoms (Official Thread)

Unread post by guacamo »

I do not know what he exactly mean but i assume something like this:
After you take alcohol or benzodiazepines, which works on inhibitory neurotransmitter receptors called GABA (this induces relaxation from benzo and alcohol), after some time you experience withdrawals due to GABA levels and GABA receptors downregulation and compensatory excitatory neurotransmitter upregulation called glutamic acid, which activates receptors for glutamic acid, such as NMDA receptor. After you experience withdrawals due to alcohol and other GABA substances overuse, then start taking them again, every subsequent withdrawal is going to be stronger. This is called "kindling". If i got it right then i must say this is absolutely not the way to go. GABA kindling and NMDA related changes are neurotoxic, as NMDA receptors overactivation induces apoptosis, so called "programed cell death", it can even result in death. I don't know what did he mean but this is my guess.
Wantmyclitorisback
Posts: 20
Joined: Sun Feb 18, 2024 7:34 pm
Contact:

Re: PSSD Symptoms (Official Thread)

Unread post by Wantmyclitorisback »

I've been reading around the forum and it seems like most people are saying their sexual symptoms began or worsened after discontinuation but my experience was that the symptoms started in the first week of taking the drug and then did not abate after discontinuing. I do not get this waves and windows pattern either, it's been mostly the same for six years (five of those were on the pills though). Is this unusual?

Sexual symptoms are:
- no bodily libido (no horniness) but I maintain a psychological interest in sex
- few sexual fantasies and when I do fantasise it feels distant and weird
- significantly decreased genital sensation (about 5% of normal). Numbness seems to affect entire vulva to some extent but clitoris is particularly noticeable because it *should* be very sensitive. Clitoris now feels like a pinprick in terms of sensation
- no anorgasmia but the journey there is strange and flat. If I use a high powered vibrator to stimulate the nerves it is not very pleasurable but it ends in orgasm - ie no build up of pleasure. Orgasm is weak and unsatisfying, occasionally entirely pleasureless
- vulva is drier and more irritated, some clitoral soreness
- vagina still seems to lubricate on orgasm and sometimes during sexual fantasy but no subjective sensation of arousal

Emotional
- emotional symptoms are too difficult for me to distinguish from depression as I have been anhedonic for around 20 years anyway. SSRIs did make this worse when I was taking them, but I wasn't taking them for depression, I took them for severe panic disorder and they were an absolute miracle for that disorder! Haven't had a panic attack for six years.
- emotional anhedonia does not seem to be linked to sexual anhedonia in me. As I say I'm normally anhedonic anyway, but I had no hint of sexual dysfunction before Sertraline. I typically masturbated or had sex at least once a day until age 31 (when I started sertraline) unless there was a practical reason I couldn't. If I wasn't able to masturbate for a few weeks (sharing a room eg) nature would take its course in my sleep :lol:
pilha
Posts: 13
Joined: Mon Mar 11, 2024 7:48 am
Contact:

Re: PSSD Symptoms (Official Thread)

Unread post by pilha »

Wantmyclitorisback wrote: Sat Mar 02, 2024 8:24 am I've been reading around the forum and it seems like most people are saying their sexual symptoms began or worsened after discontinuation but my experience was that the symptoms started in the first week of taking the drug and then did not abate after discontinuing. I do not get this waves and windows pattern either, it's been mostly the same for six years (five of those were on the pills though). Is this unusual?

Sexual symptoms are:
- no bodily libido (no horniness) but I maintain a psychological interest in sex
- few sexual fantasies and when I do fantasise it feels distant and weird
- significantly decreased genital sensation (about 5% of normal). Numbness seems to affect entire vulva to some extent but clitoris is particularly noticeable because it *should* be very sensitive. Clitoris now feels like a pinprick in terms of sensation
- no anorgasmia but the journey there is strange and flat. If I use a high powered vibrator to stimulate the nerves it is not very pleasurable but it ends in orgasm - ie no build up of pleasure. Orgasm is weak and unsatisfying, occasionally entirely pleasureless
- vulva is drier and more irritated, some clitoral soreness
- vagina still seems to lubricate on orgasm and sometimes during sexual fantasy but no subjective sensation of arousal

Emotional
- emotional symptoms are too difficult for me to distinguish from depression as I have been anhedonic for around 20 years anyway. SSRIs did make this worse when I was taking them, but I wasn't taking them for depression, I took them for severe panic disorder and they were an absolute miracle for that disorder! Haven't had a panic attack for six years.
- emotional anhedonia does not seem to be linked to sexual anhedonia in me. As I say I'm normally anhedonic anyway, but I had no hint of sexual dysfunction before Sertraline. I typically masturbated or had sex at least once a day until age 31 (when I started sertraline) unless there was a practical reason I couldn't. If I wasn't able to masturbate for a few weeks (sharing a room eg) nature would take its course in my sleep :lol:
I am a man and the first 4 topics fit me 100% . it was the best description i read on how i feel. if you think gland as the clitoris and vulva as the shaft fits perfectly. maybe you can't relate i don't know but we man feel the climax growing up so if we train our mind and body we can control the moment of the orgasm. well now i just feel emptyness till the moment i come i can't control nothing. it's like 2 minutes and when i understand it's too late and puff... sometimes i read girls complaining that more atention is given to man in this condition but don't worry the problem is shared for both males and females 100%
Post Reply

Who is online

Users browsing this forum: No registered users and 1 guest